Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Blocked sinuses, taking sintabs & actified, on cipralex antidepressant. Side effects of taking sintabs / actified with cipralex & how can blocked sinuses be cleared?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I have terribly blocked sinuses and I am taking sinutabs and actifed at night. I am also on 20mgh of cipralex and a friend has told me i cannot take decongestants with the anti depressents I am on. Please can you advise. I am worried that I have been taking the decongestants for a week now and only been alerted to this. Can you tell me the adverse effects of taking actifed/sintabs with my cipralex and also advise on if I cannot take decongenstants how I can help clear my catarrah/blocked sinuses. I am told there is alot of it around and can take weeks to clear but at the moment I feel dreadful, as if I am under water. Pls help.
Posted Fri, 4 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Andrew Rynne MD 2 hours later
Hi there.

Thank you for posting your question.

The issue about not taking decongestants with antidepressants applies to a group of antidepressant called MOI not to Cipralex. This belongs to a group of antidepressants known as SSRIs and, to the best of my knowledge, these to not inter-react with decongestants. In any case you have now discontinued the decongestants so in reality you should have no worries.

If you have a degree of chronic rhinitis (chronically stuffed nose) as is often the case with sinusitis, then there are a number of steroid containing nose sprays that can be very useful. You may want to discuss this with your doctor but a spray called Beconase may well be worth trying.

There is also an antibiotic called Vibramycin that is useful for clearing the sinuses.

Beyond that, if this persists, you may want to consider sinus surgery but only after all medical solutions have been exhausted.

I hope you found this helpful and that you will accept my answer.

Thank you and good luck.
Above answer was peer-reviewed by
Follow-up: Blocked sinuses, taking sintabs & actified, on cipralex antidepressant. Side effects of taking sintabs / actified with cipralex & how can blocked sinuses be cleared? 15 hours later
Hi - thanks for this. So can I confirm that I am 100% okay to take Sinutabs and Actifed event hough I am on Cipralex? If I can I would like to continue using them
Answered by Dr. Andrew Rynne MD 1 hour later
Hi and thanks again,

There is no known drug interaction between Cipralex and Sinutab or any decongestant. Therefore it is safe to take both together.

Is it 100% safe? - Nothing in medicine is ever 100% safe or effective but chances are that you will be fine.

Hope this answers your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor